Heavy Rain, Ringgold
- When
- June 7, 7:50 AM CST to 8:00 AM CST
- Where
- Ringgold County, 1.25 mi WSW of Mt Ayr
- Reported by
- Trained Spotter
- Coordinates
- 40.710, -94.250
Approximately 1 inches of rain fell in 10 minutes.
S. during the day on the the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
An upper level low pressure moved northeast into the central U.S. during the day on the the 7th. The atmosphere had deep moisture present with precipitable water values in the 1.5 to 1.75 inch range across southern Iowa. The atmosphere was weakly sheared with modest CAPE available. An MCS moved into the state as the upper low approached. Widespread rainfall occurred with heavy rainfall across the south. Three to five inches fell in parts of Adams, Appanoose and Davis Counties. One vehicle became stranded in Davis County, requiring a rescue of the occupants. Roads were washed out in Adams County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 7, 5:37 AM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 637 AM CDT SAT JUN 7 2014 .SYNOPSIS... ISSUED AT 320 AM CDT SAT JUN 7 2014 COLD FRONT WILL SINK SOUTHEAST ACROSS THE STATE TODAY AS LOW PRESSURE MOVES OUT OF KS INTO IN BY SUNDAY MORNING. WEAK HIGH PRESSURE WILL BUILD INTO THE STATE FROM THE NORTHWEST SUNDAY. A SLOW MOVING UPPER LEVEL SYSTEM WILL MOVE OUT OF THE SOUTHWEST U.S. THIS WEEK AND KEEP WEATHER UNSETTLED THROUGH MUCH OF THE WEEK. && .SHORT TERM /TODAY/... ISSUED AT 320 AM CDT SAT JUN 7 2014 TWO AREAS OF FORCING TO CONTEND WITH TODAY...THE FIRST IS AN H500 WAVE TRACKING JUST SOUTH OF THE REGION AND DIGGING AS IT DOES THROUGH MISSOURI AND ILLINOIS AND A COLD FRONT DROPPING SOUTH THROUGH THE REGION FROM NORTHWEST IOWA. ALREADY EARLY TODAY SHOWERS AND THUNDERSTORMS ARE FORMING ALONG THE BOUNDARY AND SLOWLY MOVING NORTHEAST INTO NW IOWA. OVER KS AND SOUTHERN NE AN AREA OF STORMS IS MOVING TO THE EAST NORTHEAST. A WEAK RIDGE OF HIGH PRESSURE CONTINUES OVER THE AREA NOW...AND WILL SLOWLY DRIFT EAST THIS AFTERNOON. EARLY ON THE CONVECTION WILL BE SLOW TO MOVE ACROSS THE WEST AND REMAIN WITH THE AREA THROUGH MUCH OF THE AFTERNOON ...DIMINISHING FROM WEST TO EAST. TODAYS STORMS WILL BE RATHER SLOW MOVING WITH PWATS IN THE 1 TO 1.5 INCH RANGE. WARM CLOUD DEPTHS NEAR 10KFT AT TIMES THIS MORNING WITH THE SOUTH SEEING WARM CLOUD DEPTHS BETWEEN 10 AND 11KFT THIS AFTERNOON. BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH LOCALIZED RAIN TOTALS OF 1 TO 1.5 INCHES IN SOME OF THE HEAVIER DOWNPOURS...OTHERWISE GENERALLY 0.5 INCH TOTALS EXPECTED. FLASH FLOOD GUIDANCE REMAINS IN THE 1 TO 2 INCH RANGE OVER ROUGHLY THE SOUTH HALF...BUT OVERALL NOT EXPECTING ANY WIDESPREAD PROBLEMS TODAY. LOOKING OVER NST PARAMETERS THIS AFTERNOON...IT APPEARS THAT WE MAY HAVE A FEW HOURS OF FAVORABLE CONDITIONS FOR A FEW FUNNEL CLOUDS AS WELL ALONG THE BOUNDARY AS IT MOVES SOUTHEAST DURING THE DAY TODAY. WIND SHEAR REMAINS LIGHT AND 0-3KM CAPE MAY APPROACH 100-250 J/KG THIS AFTERNOON. WITH THAT IN MIND WILL MENTION IN HWO AND HAVE THE DAY CREW MONITOR DURING THE DAY. HIGHS WILL REACH THE MID TO UPPER 70S AND WINDS SHOULD REMAIN LIGHT MOST OF THE DAY. .LONG TERM /TONIGHT THROUGH FRIDAY/... ISSUED AT 320 AM CDT SAT JUN 7 2014 AS THE COLD FRONT SINKS SOUTH THE CHANCE FOR RAIN WILL END TONIGHT AND SUNDAY FOR MOST OF THE STATE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST PART OF THE CWA. THE NEXT SYSTEM WILL MOVE INTO THE AREA OUT OF THE ROCKIES AND IS EXPECTED TO MOVE ONLY SLOWLY THROUGH MID WEEK. GFS AND THE ECMWF BOTH ARE IN AGREEMENT WITH MOST OF THE PRECIPITATION REMAINING OVER THE SOUTHEAST HALF OF THE STATE. THE WEEK WILL LIKELY AVERAGE NEAR TO A LITTLE BELOW NORMAL TEMPERATURE WISE WITH NOT BIG DEVIATION ONE WAY OR THE OTHER. ABOUT THE TIME THE UPPER LOW PULLS OUT OF THE AREA...THE UPPER RIDGE BEGINS TO BUILD IN WITH THE PATTERN REMAINING UNSETTLED WITH MORE OR A RING OF FIRE TYPE SETUP DEVELOPING TOWARD NEXT WEEKEND. && .AVIATION...07/12Z ISSUED AT 637 AM CDT SAT JUN 7 2014 MAIN CHALLENGE TODAY WILL BE THE TIMING AND COVERAGE OF CONVECTION MOVING ACROSS THE REGION. AS THE FRONT DROPS SOUTHEAST THROUGH IOWA...SOME ISO TO SCT CONVECTION EXPECTED ACROSS THE NORTH BETWEEN 15 AND 22Z. FARTHER SOUTH FOR KDSM AND KOTM...MORE GENERAL THUNDER WILL APPROACH THE REGION AFT 16Z AND REMAIN IN THE AREA THROUGH 00Z SUN. GENERALLY VFR CONDITIONS TODAY BUT KDSM AND KOTM MAY BRIEFLY DROP TO MVFR CONDITIONS. SYSTEM LIFTS OUT WITH MOST AREAS SEEING CONVECTION EXIT BETWEEN 20-00Z./REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MS JUN 14 SHORT TERM...REV LONG TERM...MS JUN 14 AVIATION...REV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 841 AM CDT SAT JUN 7 2014 IAZ049-050-060>062-071>075-081>086-092>097-081000- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 841 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THE EVENING. SEVERE WEATHER IS NOT LIKELY...BUT AN ISOLATED FUNNEL CLOUD IS POSSIBLE THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW FOR BOTH PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ006-007-016-017-025>028-033>039-044>048-057>059-070-081000- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- 841 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...AND MAINLY EAST OF INTERSTATE 35 THIS EVENING. SEVERE WEATHER IS NOT LIKELY...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW FOR BOTH PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ004-005-015-023-024-081000- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT- 841 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW FOR BOTH PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MJB
The Des Moines radar (KDMX), 122 km away, was scanning. The volume nearest the first event began at 13:52 UTC.
8 heavy rain, 5 flash flood. Local standard time, as filed.
Approximately 1 inches of rain fell in 10 minutes.
NWS employee measured 1.30 inches of rain through 1220 CST.
Aspen Ave was reported washed out between 175th and 190th.
Many roads washed out across western Adams County west of Highway 148 and north of Highway 34.
Six to eight inches of water covered about 300 yards of Highway 2 about 1.5 miles west of West Grove.
Multiple streets in Des Miones experiencing flooding due to heavy rainfall. Water in some locations up to a foot deep.
Water was reported over the road and a bridge had water over it on 245th between Dewberry and Ebony.
Law enforcement reported a vehicle submerged by flood waters at 274th Street and Balsa Ave.
Public report relayed by WHO TV of five inches of rain just north of the state line.
Public report of five inches of rain just west of Lake Wapello, relayed by WHO TV.
Rainfall of 4.5 inches was received from southwest of Bloomfield.
Rainfall today was 3.5 inches.
Trained spotter reports three inches of rain today.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510911, 510916, 510906, 510909, 510907, 510915, 510908, 510910, 510918, 510919, 510920, 510922, 510923.